Scroll To Top
Features

Switching Meds Can Cause a KS Relapse

Switching Meds Can Cause a KS Relapse

Relapse_0

HIVers considering switching from a protease inhibitor to an NNRTI should talk with their doctors about an alarming possibility: a relapse of Kaposi's sarcoma. A report in the Journal of Acquired Immune Deficiency Syndromes has shown that 17.6% of HIVers with a previous case of KS experienced a relapse when switching from a PI to an NNRTI. The researchers say the relapses may be due to the 'anti-angiogenic, anti-KS, and antitumor effects' associated with PIs that are diminished when other anti-HIV drugs are taken.

Advocate Channel - The Pride StoreOut / Advocate Magazine - Fellow Travelers & Jamie Lee Curtis

From our Sponsors

Most Popular

Latest Stories

HIV Plus Editors

Editor

Ryan is the Digital Director of The Advocate Channel, and a graduate of NYU Tisch's Department of Dramatic Writing. She is also a member of GALECA, the LGBTQ+ society of entertainment critics. While her specialties are television writing and comedy, Ryan is a young member of the LGBTQ+ community passionate about politics and advocating for all.

Ryan is the Digital Director of The Advocate Channel, and a graduate of NYU Tisch's Department of Dramatic Writing. She is also a member of GALECA, the LGBTQ+ society of entertainment critics. While her specialties are television writing and comedy, Ryan is a young member of the LGBTQ+ community passionate about politics and advocating for all.